MAUDE Adverse Event Report: SMITHS MEDICAL, ASD, INC. PORTEX® BIVONA CUSTOMIZATION SERVICES; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL, ASD, INC. PORTEX® BIVONA CUSTOMIZATION SERVICES; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number FT18DN40NGF999NF
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
See mfr 3012307300-2018-02003.
 
Event or Problem Description
It was reported that a portex® bivona customization tracheostomy tube was delivered to the bedside and placed in patient.Per respiratory therapist (rt) the patient was noted to have a leak and needed more sterile water added to the cuff.The staff changed the tube as they were concerned about adding more sterile water.After removing the tube, it was noted that when filling the cuff with 3 cc the cuff was not filling symmetrically.No patient injury.

Brand Name
PORTEX® BIVONA CUSTOMIZATION SERVICES
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL, ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7556971
Report Number3012307300-2018-02000
Device Sequence Number16725464
Product Code JOH
UDI-Device Identifier15019517146028
UDI-Public15019517146028
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/31/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/02/2023
Device Catalogue NumberFT18DN40NGF999NF
Device Lot NumberSS014118
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2018
Initial Report FDA Received Date05/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1